Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
reeves007

Accutane: Colitis In Just 10 Days On 30mg/day? HELP!

Recommended Posts

Ok, I need some input because I am finding that doctors arent that helpful right now. I started Accutane about 6 weeks ago and weigh about 150 and am on 10mg am and 20/mg pm. After about 10 days I noticed a very tender spot (no actual pain unless you pressed it), under the right rib. I had an ultrasound which came out normal. Now and then, after I eat, I feel a small tingling in that area.

I have had this tender spot for 1 month now. The ultrasound doctor and my general doctor both say it is colitis. So now I am wondering if it is being caused by the accutane? I see a gastrointestinologist in a few days. I had anxiety about starting accutane and now with this strange tender spot under my rib, which they are saying is colitis, I am having 2nd thoughts about continuing the accutane.

My own non medically trained brain tells me to cut the accutane and see if it goes away. I would rather keep my health, as I have never had anything more than the common cold, than lose it just to get rid of my acne.

Just to be clear, I have no abdominal pain. Just a tender spot and now and then it kind of tingles a bit.

Reasoning tells me that I am on a low dose and in just 10 days it cant cause colitis, but common sense tells me that I didnt have any problems before accutane so maybe its the accutane that is the problem.

Apart from the horribly dry lips and dry skin, I started going jogging 10 days ago and find that every day the back of my heels at the joint are very sore, and today my knee is out of sorts and I am hopping around on one foot.. I have much more muscle soreness than in prior years when I jogged.

Any input would be greatly appreciated!

Share this post


Link to post
Share on other sites

You should probably listen to a doctors advice, but...

-Have you changed your diet at all in the last few days?

Accutane affects everyone differently. If you are already sore on a low dose, it's probably advisable to stop. I'm almost done with my course(80mg a day) and not had any soreness, nevermind colitis, which accutane will most likely make worse. It's going to be up to you in the end. I know a lot of the time people write on these boards in hopes of hearing the advice they want to hear- such as "Go ahead soreness is normal!" But in your case I think you should stop. Good luck though!

Also as a side note, anxiety can cause random pains in your body. Whenever I get overly stressed I always get weird pains on the right side of my body under my ribs. I had this long before accutane.

Share this post


Link to post
Share on other sites

Thanks. My diet has been exactly the same though during the 1st week of the accutane, we were visiting the inlaws and my diet basically changed to just pasta and bread and meat, which is completely the opposite of how I normally eat. The tenderness started the week after, or thats when I noticed it.

I guess I am so worried because colitis is basically a form of IBD and thats one of the most severe side effects of accutane. I see a gastrointestinologist in a few days and the derm in just under 2 weeks, I guess I will hang in there and depending on what the gastro guy says will figure out what to do.

I dont have any abdominal pain at all.

I did have anxiety the days before starting accutane but after taking my 3rd pill and seeing that I didnt drop dead, I was fine.

Share this post


Link to post
Share on other sites
Ok, I need some input because I am finding that doctors arent that helpful right now. I started Accutane about 6 weeks ago and weigh about 150 and am on 10mg am and 20/mg pm. After about 10 days I noticed a very tender spot (no actual pain unless you pressed it), under the right rib. I had an ultrasound which came out normal. Now and then, after I eat, I feel a small tingling in that area.

I have had this tender spot for 1 month now. The ultrasound doctor and my general doctor both say it is colitis. So now I am wondering if it is being caused by the accutane? I see a gastrointestinologist in a few days. I had anxiety about starting accutane and now with this strange tender spot under my rib, which they are saying is colitis, I am having 2nd thoughts about continuing the accutane.

My own non medically trained brain tells me to cut the accutane and see if it goes away. I would rather keep my health, as I have never had anything more than the common cold, than lose it just to get rid of my acne.

Just to be clear, I have no abdominal pain. Just a tender spot and now and then it kind of tingles a bit.

Reasoning tells me that I am on a low dose and in just 10 days it cant cause colitis, but common sense tells me that I didnt have any problems before accutane so maybe its the accutane that is the problem.

Apart from the horribly dry lips and dry skin, I started going jogging 10 days ago and find that every day the back of my heels at the joint are very sore, and today my knee is out of sorts and I am hopping around on one foot.. I have much more muscle soreness than in prior years when I jogged.

Any input would be greatly appreciated!

I would stop accutane that is my suggestion. I ran 5 miles a day and well I can't run anylonger. I have joint damage and knee damage. You don't want permanent joint and gastro problems. If u are from the U.S. please read Roche online document. people have develped sides to accutane on low doses. Accutane may not be for u. It effects everyone diffrently.

http://www.rocheusa.com/products/accutane/pi.pdf

Share this post


Link to post
Share on other sites

I am going to stop but gradually do 10mg (did 10 am and 20pm) every other day for the week. I have been on accutane for 6 weeks and have noticed the pain for 4, I hope if it caused by the accutane, that I am catching it in time.

I definitely have joint pain, whereas before, even if I was not fit at all, I just had muscle soreness. But I am more concerned with the intestinal effect.

I am from the US but am in Europe, the docs say since I am not in any actual pain to keep going with it. Yet because its my body and I can clearly read the side effects, I feel that I should do what I think is best.

I assume that once it is out of my system, that hopefully the pain will go away, if it was caused by the accutane. This way without the accutane, if the pain goes away, problem solved (hopefully) and then I can move on to some other form of laser perhaps. If the pain doesnt go away I guess it will be much more complicated.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×